Modeling hop length distributions for reactive routing protocols in one dimensional MANETs

Chuan Heng Foh, Juki Wirawan Tantra, Jianfei Cai, Chiew Tong Lau, Cheng Peng Fu

Research output: Chapter in Book/Report/Conference proceedingConference PaperResearchpeer-review

6 Citations (Scopus)

Abstract

In mobile ad hoc networks (MANETs), packets hop from a source to a series of forwarding nodes until they reach the desired destination. Defining the hop length to be the distance between two adjacent forwarding nodes, we observe that the two adjacent forwarding nodes tend to be farther away from each other with a higher probability in a one-dimensional MANET. We derive the probability density functions for the hop lengths to confirm our observation. Applying the developed results, we further formulate the relationship between the mean number of hops and the distance between the source and the destination.

Original languageEnglish
Title of host publication2007 IEEE International Conference on Communications, ICC'07
PublisherIEEE, Institute of Electrical and Electronics Engineers
Pages3882-3886
Number of pages5
ISBN (Print)1424403537, 9781424403530
DOIs
Publication statusPublished - 2007
Externally publishedYes
Event2007 IEEE International Conference on Communications, ICC'07 - Glasgow, Scotland, United Kingdom
Duration: 24 Jun 200728 Jun 2007

Conference

Conference2007 IEEE International Conference on Communications, ICC'07
CountryUnited Kingdom
CityGlasgow, Scotland
Period24/06/0728/06/07

Cite this